MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6020-0435
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Devices were received with a mostly blank per form and x-rays of a patient's right hip.An accolade stem, lfit v40 40 -4 head, and poly liner were received.The per form has the following information: date of implant (b)(6) 2010, date of explant (b)(6) 2019, revision of primary, surgical approach traditional/ standard, patient's post implant activity level moderate, complicating conditions "ckd, (b)(6), hyperlipidemia".
 
Event or Problem Description
Devices were received with a mostly blank perform and x-rays of a patient's right hip.An accolade stem, lfit v40 40 -4 head, and poly liner were received.The per form has the following information: date of implant (b)(6) 2010, date of explant (b)(6) 2019, revision of primary, surgical approach traditional/ standard, patient's post implant activity level moderate, complicating conditions "ckd, hepatitis, hyperlipidemia".Update 13 june 2019: information received from sales rep: the surgeon is only looking for a volumetric wear analysis on the poly.He does not have a product complaint.
 
Additional Manufacturer Narrative
An event regarding disassociation and wear of an accolade stem trunnion that was mated with an lfit v40 cocr head was confirmed through material analysis of the returned components.Subsidence of the stem was identified through revie of the returned x-rays.Method & results: product evaluation and results: a ridge was observed around the bottom of the proximal side of the female taper.The wear observed on the hip stem was consistent with the taper lock breaking loose between the stem trunnion and the femoral head taper.That caused the head to rotate on the stem causing wear damages.It was not possible to determine the cause of the taper lock breaking loose.The wear observed on the hip stem trunnion is consistent with the taper lock breaking loose between the femoral head and the hip stem trunnion.Adhered material was observed on the head taper and the head articulating surface the insert articulating surface.Eds showed the stem was consistent with astm f1813 alloy, the head consistent with astm f1537 alloy and the adhered material was consistent with biological material, material transfer, and a decontamination process.Clinician review: clinician review: the provided medical records were received by a clinician and subsequently rejected for completion of a medical review.The clinician indicated undated x-ray shows subsidence of the stem need operative reports, clinical and past medical history and serial x-rays.Product history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the disassociation event was identified through examination of the returned devices.While material analysis indicated the root cause could not be confirmed, the subject device has been identified to be mated with an lfit v40 cocr head within scope of nc and capa.Lot specific voluntary recall pfa 1757583 was initiated for the lfit v40 cocr heads within scope of nc and capa.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before march 4, 2011.The root cause analyses identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.No further investigation is required.The root cause of the subsidence event could not be confirmed as insufficient information was received operative reports, clinical and past medical history and serial x-rays are required for determining a root cause.If further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
ACCOLADE TMZF HIP STEM #4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8595562
Report Number0002249697-2019-01901
Device Sequence Number13963696
Product Code LPH
UDI-Device Identifier04546540510563
UDI-Public04546540510563
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2014
Device Catalogue Number6020-0435
Device Lot Number30712103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2019
Initial Date Received by Manufacturer 04/12/2019
Supplement Date Received by Manufacturer06/10/2019
Initial Report FDA Received Date05/09/2019
Supplement Report FDA Received Date07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR
Patient Weight127